Florida, 2015Damaging Winds and Lightning Strike in Florida, June 21, 2015
June 21, 2015 · NWS JAX · 7 events in 4 counties and zones
A surface ridge axis was south of the region with a dominate west coast sea breeze regime and deep moisture in place from the Gulf Coast region. Storm coverage focused toward the I-95 corridor in the late afternoon and evening where damaging downburst winds occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface ridge axis was south of the region with a dominate west coast sea breeze regime and deep moisture in place from the Gulf Coast region. Storm coverage focused toward the I-95 corridor in the late afternoon and evening where damaging downburst winds occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 2:40 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT SUN JUN 21 2015
...INCREASED COVERAGE OF AFTERNOON/EVENING THUNDERSTORMS EXPECTED
THIS WEEK...
.NEAR TERM /THROUGH MONDAY/...
ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS ARE BEGINNING TO
DEVELOP JUST TO THE WEST OF THE ATLANTIC SEABREEZE...AND IN
CLOSE PROXIMITY TO A TROUGH OF LOW PRESSURE WHICH ID MOVING
SOUTH TOWARD THE LOCAL AREA. A GRADUAL INCREASE IN STORM COVERAGE
WILL OCCUR THROUGH THE AFTN ALONG THE GULF AND ATLANTIC
SEABREEZES. THE TROUGH TO THE NORTH WILL CONTINUE TO PUSH SOUTH
INTO THE AREA THIS EVENING...RESULTING IN ACTIVITY LINGERING
A BIT LONGER THAN THE LAST FEW NIGHTS. AN ISOLATED STRONG STORM
IS POSSIBLE...WITH GUSTY WINDS THE MAIN THREAT. CONVECTION WILL
DIMINISH AFTER MIDNIGHT...WITH LOWS IN THE LOWER/MID 70S INLAND
TO THE UPPER 70S COAST.
MONDAY...THE SURFACE TROUGH WILL INTERACT WITH THE GULF AND
ATLANTIC SEABREEZES WHICH WILL MERGE CLOSE TO THE I-95 CORRIDOR
GIVEN W/SW FLOW TO GENERATE ANOTHER ROUND OF SCATTERED AFTN
SHWRS/TSTMS. WITH SURFACE RIDGING PERSISTING TO THE SOUTH
EXPECT ANOTHER HOT DAY...WITH HIGHS OF 95-100 INLAND AND
AROUND 90 IMMEDIATE COAST. WITH AFTN DEWPOINTS IN THE UPPER 60S
TO LOWER 70S...MAXIMUM HEAT INDICES OF 103-107 CAN BE EXPECTED.
.SHORT TERM (MONDAY NIGHT THROUGH WEDNESDAY NIGHT)...
A STAGNANT WEATHER PATTERN WILL PREVAIL AS THE ATLANTIC RIDGE AXIS
REMAINS POSITIONED ACROSS CENTRAL FL...WITH A STATIONARY SURFACE
TROUGH POSITIONED ACROSS SOUTH GA. SCATTERED CONVECTION IS EXPECTED
TO INITIATE ALONG THE GULF COAST SEA BREEZE AND OVER INLAND
SOUTHEAST GA ALONG THE SURFACE TROUGH TOWARDS THE NOON HOUR ON TUES
AND WED...WITH ACTIVITY DEVELOPING ALONG THE PINNED ATLANTIC COAST
SEA BREEZE BY THE MID-AFTERNOON HOURS. ACTIVITY WILL LIKELY MERGE
ALONG I-95...WHERE STORMS MAY PULSE UP TO STRONG TO SEVERE LEVELS BY
THE LATE AFTERNOON AND EARLY EVENING HOURS...WITH WET MICROBURSTS
AND FREQUENT LIGHTNING BEING THE PRIMARY THREATS. CONVECTION MAY
LINGER THROUGH THE MID-EVENING HOURS AS MESOSCALE BOUNDARIES AND
PLENTY OF MOISTURE SUPPORT ADDITIONAL DEVELOPMENT PAST SUNSET. HIGHS
WILL CONTINUE TO RUN ABOVE LATE JUNE CLIMO...WITH MID/UPPER 90S
INLAND AND LOWER 90S AT THE COAST. MAX HEAT INDEX VALUES WILL
APPROACH 105 DEGREES BEFORE CONVECTION DEVELOPS. LOWS WILL RANGE
FROM THE MID 70S INLAND TO NEAR 80 AT THE BEACHES.
.LONG TERM (THURSDAY THROUGH SUNDAY)...
RIDGING ALOFT WILL PREVAIL THROUGH THURSDAY...WITH HEIGHTS THEN
SLOWLY FALLING FRIDAY THROUGH NEXT WEEKEND AS TROUGHING DEVELOPS
OVER THE EASTERN HALF OF THE NATION. LOW-LEVEL SOUTHWEST FLOW WILL
CONTINUE AS SURFACE TROUGHING PERSISTS ACROSS SOUTHERN GA...WITH OUR
LOCAL PRESSURE GRADIENT GRADUALLY TIGHTENING NEXT WEEKEND AS A
SHORTWAVE DIGS SOUTHEASTWARD INTO THE TENNESSEE VALLEY. EXPECT A
SIMILAR THUNDERSTORM PATTERN TO THE SHORT TERM PERIOD...WITH
ACTIVITY INITIATING ALONG THE GULF COAST SEABREEZE AND OVER INLAND
SOUTHEAST GA TOWARDS NOON...WITH ACTIVITY MERGING NEAR I-95 BY LATE
AFTERNOON EACH DAY. AS THE GRADIENT TIGHTENS FRI-NEXT
WEEKEND...ACTIVITY WILL LIKELY DEVELOP EARLIER IN THE MORNING OVER
THE NORTHEAST GULF AND WILL PROPAGATE INLAND AT A FASTER RATE. HIGH-
END SCATTERED COVERAGE IS EXPECTED EACH DAY...POSSIBLY NUMEROUS
LATER THIS WEEK AND NEXT WEEKEND AS FORCING ALOFT STRENGTHENS. HIGHS
WILL REMAIN IN THE MID/UPPER 90S INLAND ON WED...AND THEN WILL COOL
SLIGHTLY BACK TO THE LOW/MID 90S BY FRIDAY AND NEXT WEEKEND AS
CONVECTION INITIATES EARLIER IN THE DAY AND HEIGHTS ALOFT SLOWLY
FALL. PERSISTENT SOUTHWEST FLOW WILL KEEP HUMIDITY LEVELS
HIGH...KEEPING LOWS IN THE MID/UPPER 70S REGION-WIDE.
&&
.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH LOW/MID END SCATTERED
TSTM COVERAGE THIS AFTN...WILL USE VCTS INTO EARLY THIS EVENING.
&&
.MARINE...
OTHER THAN FOR AFTERNOON SEABREEZES...SOUTH TO SOUTHWEST WINDS
10-15 KNOTS WILL PREVAIL THROUGH MOST OF THE WEEK. CAUTION LEVEL
WINDS WILL BE POSSIBLE OFFSHORE WITH NOCTURNAL SURGES.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 97 75 94 / 30 40 20 40
SSI 78 91 78 92 / 30 30 10 30
JAX 75 95 75 94 / 40 40 30 30
SGJ 77 89 77 91 / 30 30 10 20
GNV 74 95 73 96 / 40 40 40 40
OCF 75 95 74 96 / 30 50 40 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/NELSON/WALKER
Hazardous weather outlook, Jun 21, 2:01 AM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 AM EDT SUN JUN 21 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-221000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
301 AM EDT SUN JUN 21 2015
...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON...
...ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT TEMPERATURES INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON
WILL PRODUCE WIDESPREAD HEAT INDICES AROUND 105 DEGREES AREA-WIDE.
USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.
SCATTERED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE WITH THE
BEST CHANCES NEAR THE SEA BREEZE COLLISION ALONG THE I-95 CORRIDOR
LATE IN THE DAY. STORM MOTION WILL GENERALLY BE TOWARDS THE EAST
AROUND 10 MPH OR LESS...AND A FEW STORMS MAY BECOME STRONG TO
SEVERE WITH GUSTY WINDS UP TO 50 TO 60 MPH ALONG WITH SMALL HAIL
AND FREQUENT LIGHTNING. SLOWER MOVING STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 21, 1:42 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT SUN JUN 21 2015
FLZ033-125-211915-
ST. JOHNS FL-COASTAL DUVAL FL-
242 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
AT 242 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAN PABLO TO DURBIN...AND
MOVING NORTHEAST AT 15 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...PONTE VEDRA BEACH...UNF...NEPTUNE BEACH...SAN PABLO...
PALM VALLEY...CRAIG FIELD...SAWGRASS...NOCATEE AND DURBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3008 8136 3009 8136 3008 8137 3006 8149
3034 8154 3038 8146 3037 8146 3037 8145
3038 8144 3040 8144 3041 8141 3039 8142
3040 8139 3031 8139 3008 8134
TIME...MOT...LOC 1842Z 213DEG 12KT 3029 8146 3008 8144
ENYEDISpecial weather statement, Jun 21, 2:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT SUN JUN 21 2015
FLZ125-212000-
COASTAL DUVAL FL-
314 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL
400 PM EDT...
AT 314 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT CAROLINE TO NEAR
CRAIG FIELD...AND MOVING NORTH AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...UNF...NEPTUNE BEACH...SAN PABLO...LITTLE TALBOT
ISLAND...FORT CAROLINE AND CRAIG FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3024 8152 3049 8158 3054 8149 3048 8141
3042 8141 3044 8142 3044 8144 3040 8140
3041 8143 3039 8145 3040 8147 3038 8148
3037 8145 3040 8142 3040 8141 3039 8141
3040 8139 3029 8139
TIME...MOT...LOC 1914Z 185DEG 6KT 3045 8153 3035 8147
ENYEDISpecial weather statement, Jun 21, 2:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT SUN JUN 21 2015
FLZ124-125-212030-
COASTAL NASSAU FL-COASTAL DUVAL FL-
345 PM EDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU COUNTY UNTIL
430 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITTLE TALBOT ISLAND...OR 9 MILES SOUTH OF FERNANDINA BEACH...MOVING
NORTHEAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FERNANDINA BEACH AND YULEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3048 8145 3049 8146 3047 8157 3070 8156
3071 8148 3068 8147 3066 8148 3066 8147
3070 8146 3070 8144 3052 8144 3055 8147
3059 8146 3057 8148 3054 8147 3057 8149
3057 8151 3048 8141
TIME...MOT...LOC 1945Z 217DEG 10KT 3053 8149
ENYEDILightning, Duval
- When
- June 21, 2:55 PM EST
- Where
- Duval County, 1.92 mi ENE of (Crg)craig Fld Jacks
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.340, -81.490
Lightning struck a home on Briarcreek Drive that caused a fire that spread from the walls to the attic.
Thunderstorm Wind, Suwannee
- When
- June 21, 4:40 PM EST
- Where
- Suwannee County, 0.69 mi N of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.360, -83.130
Trees were blown down near Interstate 10 and 185th Road in Falmouth. The time of damage was based on radar.
Thunderstorm Wind, Marion
- When
- June 21, 5:05 PM EST
- Where
- Marion County, 0.6 mi E of Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.070, -82.040
A large tree was blown down along Southeast 69th Terrace near the Belleview Sports Complex. The time of damage was based on radar.
Thunderstorm Wind, Marion
- When
- June 21, 5:05 PM EST
- Where
- Marion County, 0.6 mi E of Belleview
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.070, -82.040
A spotter near Belleview estimated gusts of 60-70 mph. His antenna was bent. The time of damage was based on radar.
Thunderstorm Wind, Marion
- When
- June 21, 5:15 PM EST
- Where
- Marion County, 2.28 mi NE of Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.090, -82.020
Power lines were blown down near Silver Spring Shores.
Thunderstorm Wind, Columbia
- When
- June 21, 5:55 PM EST
- Where
- Columbia County, 2.74 mi SE of Wilburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.150, -82.540
A large tree was blown down on power lines.
Thunderstorm Wind, Marion
- When
- June 21, 5:55 PM EST
- Where
- Marion County, 3.02 mi SSW of Kendrick
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 29.210, -82.190
Large trees were blown down at the Oak Tree Village Apartments and Campground. Four campers were damaged, and part of a roof was torn off of a duplex. No injuries were reported. The cost of damage was estimated for the event to be included in Storm Data.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 21 to 22, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583103, 583108, 583110, 583113, 583109, 583111, 583112.